It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diet & Nutrition Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-26-2008, 09:10 AM   #1
Newbie
(female)
 
Join Date: May 2008
Location: UK
Posts: 4
koxy HB User
Unhappy Appetite loss for six years but gaining weight????Help, any advice

Six years ago I lost my brother and I noticed I lost my appetite which wasn't unusual but I found that although all I did was have liquids i.e water, juice, tea I was steadily gaing weight. I had some other problems job loss, debt which affected but I noticed that even after these issues were resolved my appetite did not return. I just never felt hungry ( I have no hunger pangs at all), my stomach feels like I 've had a six-course meal and I could explode if I attempt to eat anything. It's like that 24/7, I go to sleep like it and wake up like it. My doctor prescribed Vitamin B complex which did stimulate my appetite and it returned for a while, I noticed that when I was able to eat I started to loss weight but when the appetite then disappeared the full feeeling returned and I started gaining weight again.
Some other problems which I've noticed are hair loss, dry skin, bleeding/sore gums and I believe it's related to the appetite loss.
It's a very strange situation and I am at my wits end, before this problem started I had a healthy/normal appetite, I enjoyed my food and was able to maintain a steady weight with no problems at all.
I have had loads of tests done and have been told that the part of my brain that sends signals to my stomach telling it, it's hungry and it needs food has shut down completely.
If any one has any advice or ideas, I'm all ears.

 
Old 05-26-2008, 04:32 PM   #2
Senior Veteran
(male)
 
Join Date: Feb 2008
Location: Australia
Posts: 575
aussiejono HB User
Re: Appetite loss for six years but gaining weight????Help, any advice

Start taking a good quality multivitamin, and an iron supplement every day

Ask your doctor if you can try Periactin... it is an antihistamine, which also happens to be an appetite stimulant.

Try drinking a glass of sherry before lunch and dinner, this often "gets the juices flowing"

 
Sponsors Lightbulb
   
Old 05-27-2008, 07:54 AM   #3
Newbie
(female)
 
Join Date: May 2008
Location: UK
Posts: 4
koxy HB User
Re: Appetite loss for six years but gaining weight????Help, any advice

Hello and many thanks for your reply.
My doctor has prescribed quite a strong multiviamin capsule "Forceval" which contains absolutely everything so I'm wondering do I take something else in addition to this? and what other multivitamin can I take cos over the years I have taken loads and given up.
However I will check out the Periactin with my doctor and see how I get on.

Last edited by mod-anon; 05-27-2008 at 10:54 PM. Reason: removed quote

 
Old 05-27-2008, 02:22 PM   #4
Senior Veteran
(female)
 
Join Date: Oct 2007
Location: NJ, USA
Posts: 9,381
Blog Entries: 32
janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
Re: Appetite loss for six years but gaining weight????Help, any advice

Any of them have any idea why this part of your brain has shut down? That's what I'd be asking, if I were you.

Prednisone does stimulate the appetite, but it has many other nasty effects, like seriously compromising the immune system, so can't take it for long.

 
Old 05-28-2008, 11:42 AM   #5
Newbie
(female)
 
Join Date: May 2008
Location: UK
Posts: 4
koxy HB User
Re: Appetite loss for six years but gaining weight????Help, any advice

Quote:
Originally Posted by janewhite1 View Post
Any of them have any idea why this part of your brain has shut down? That's what I'd be asking, if I were you.

Prednisone does stimulate the appetite, but it has many other nasty effects, like seriously compromising the immune system, so can't take it for long.
It is due to stress, multiple problems all at the same time which why I was referred to a counsellor for counselling sessions to work through the various incidents which triggered the stress.
I think with the Prednisone, I'd be quite vary of taking that with those side-effects. I've got more than enough going on without adding that to it.
Thanks for the information anyway.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Did you lose your appetite on Tramadol? julie10 Fibromyalgia 8 10-01-2009 09:45 PM
No Appetite? Anyone else have this problem? Angalicious316 Chronic Fatigue 7 07-20-2009 07:25 AM
loss of appetite and weight loss zzffgg58 Anxiety 4 03-15-2009 06:09 AM
Thyroid problem? MAYBE?? At a loss... Lynae76 Thyroid Disorders 3 09-02-2008 07:39 PM
Stomach problems - Nausea 24x7 - Loss of Appetite - Hospitalised Twice... danielm Digestive Disorders 14 06-30-2007 08:41 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



JohnR41 (17), sjb (8), janewhite1 (7), tjlhb (5), Administrator (4), bdrunner79 (4), Machaon (4), ladybud (3), esker (2), Yavanna (2)

Site Wide Totals

teteri66 (1167), MSJayhawk (1000), Apollo123 (899), Titchou (836), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 12:26 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!